Suggest treatment for broken sleep
User rating for this question
I am 70 years old, during working carrier , I had problem with sleep but managed with what ever time I could sleep. Now I am retired and my problem is like this: I will get sleep I hit the bed, then I get up after two hours and not able to get sleep any more, this makes me hungry and eat some stuff like biscuits. After few hours like 2 to 3 hrs, say by 3.30 AM I will get sleep. My routine goes like this : 1. Take alprax .25 mgs before going to bed at 10.00PM. 2. Get two hours sleep, say by 12.30 AM to 1.30 AM get up and grab some thing to eat and relax on my Mauser chair. 3. May be around 3.30 AM to 4.30 AM go back to sleep. 4. Get up by 7.30 Am. In generally weary disturbed sleep. 5. Do advise to continue the alprax, I some how feel it is not helping. The medicines I take in the day: 1. Early morning XXXXXXX 12.5 mg , before brushing. 2. After lunch take deflat plain, blood thinner one tab. 3. After dinner: A) alprax .25 mg 2 hrs before sleep. B) prothiaden 25 mgs. C) Telstar 10 mgs ( 1/2 tab ). D) Atorva 10 mgs. Can you guide me my action I should take to change my sleep pattern ? I do yoga 3 times in week.
Posted Sun, 9 Feb 2014 in Anxiety and Stress
Answered by Dr. Shruti Rijhwani 29 minutes later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into your probem I would like to tell you that in total you are aretaking approximately 6 hours of sleep . It varies from individual to individual as to how much sleep one requires . 6-8 hours of sleep is enough for a normal man with moderate physical activity . Two ways to go about it , one is to increase the dose of alprax to 0.5 mg that you will take at 10:00 PM , other thing will be to hange your sleep cycle by trying to be up by 11:30 in night by watching TV or reading whatever you like and then sleep . If you feel fatigued during the day because of your sleeping pattern then only a change in your schedule is required . Try to avoid day time naps . Take care. Dr. Shruti